Exact Constraint Satisfaction for Truly Seamless Parametrization

Autor(en): Mandad, M.
Campen, M. 
Stichwörter: Computer Science; Computer Science, Software Engineering; Mesh geometry models; Mesh models; Shape modeling
Erscheinungsdatum: 2019
Herausgeber: WILEY
Volumen: 38
Ausgabe: 2
Startseite: 135
Seitenende: 145
In the field of global surface parametrization a recent focus has been on so-called seamless parametrization. This term refers to parametrization approaches which, while using an atlas of charts to enable the handling of surfaces of arbitrary topology, relate the parametrization across the cuts between charts via transition functions from special classes of transformations. This effectively makes the cuts invisible to applications which are invariant to these specific transformations in some sense. In actual implementations of these parametrization approaches, however, these restrictions are obeyed only approximately; errors stem from the tolerances of numerical solvers employed and, ultimately, from the limited accuracy of floating point arithmetic. In practice, robustness issues arise from these flaws in the seamlessness of a parametrization, no matter how small. We present a robust global algorithm that turns a given approximately seamless parametrization into an exactly seamless one - that still is representable by standard floating point numbers. It supports common practically relevant additional constraints regarding boundary and feature curve alignment or isocurve connectivity, and ensures that these are likewise fulfilled exactly. This allows subsequent algorithms to operate robustly on the resulting truly seamless parametrization. We believe that the core of our method will furthermore be of benefit in a broader range of applications involving linearly constrained numerical optimization.
ISSN: 01677055
DOI: 10.1111/cgf.13625

Show full item record

Page view(s)

Last Week
Last month
checked on Feb 26, 2024

Google ScholarTM